MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscular Rigidity (1968)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a retrospective data collection/review for a post-market clinical follow-up (pmcf) study.The center's investigation review board (irb) requires patient personal identification information not be shared.The physician reported the implant may have partially resorbed early.It is possible but cannot be definitively determined if the implant partially extruded post injection due to the reported coughing.The physician reported being unsure if the vocal fold stiffness was a result of the injection.The cause of the vocal fold stiffness cannot be definitively be determined as this could be related to the implant, the injection procedure, on-going chemotherapy, or the patient's thyroid cancer.The device was reported as discarded and was therefore unavailable for return and no retain samples were evaluated.The review of the pertinent renú voice device manufacturing records confirms the devices were manufactured in accordance with specifications.Product labeling and risk management contain appropriate information regarding contraindications, extrusion, ineffective treatment, poor voice quality, and premature absorption.No corrective actions are necessary, and the product can be used as is.There were two (2) similar complaints for vocal fold stiffness and one (1) for possible premature absorption.No trending was identified.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome, on-going chemotherapy, or the patient's thyroid cancer, although it is possible the patient's coughing may have caused some of the implant to extrude post-injection resulting in the "partially resorbed" observation.The event was not reported to cytophil when it occurred but rather through a pmcf study.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful operating room (or) transoral injection of 1.0ml of renú voice into the posterolateral left vocal fold on (b)(6) 2018 for left true vocal fold paralysis, dysphonia, and dysphagia.No procedural complications were noted but severe coughing after extubation was reported, which resolved.During a follow-up appointment on (b)(6) 2018, immobility of the vocal fold was noted and thyroid cancer determined to be the most likely cause.Hypomobility of the right true vocal fold as well as stiffness in the vocal folds were also noted.The physician was unsure if the implant partially resorbed prematurely or may be causing the vocal fold stiffness.(ref.(b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10312036
Report Number3007225376-2020-00004
Device Sequence Number3376639
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)R808-00060(17)200523
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2020
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberR808-00060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight64